Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Elevated potassium & creatinine. CT contrast induced ARF, diabetic, UTI. Taken merophen, imipenem for UTI, taking moxcent & cilacar for BP. What caused high potassium?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 118 Questions
Hi my father ager 67, diabetic since 30 years Had CT contrast induced ARF since 7th November. Earlier his creat was 1.5 later it increased upto 5. And then reduced upto 3 , then he was stented for stricture in R ureter stent was removed in 3 weeks. Based on UG The stricture isn't there now . He has a UTI and dose of meropenem , and later imipenem + coils tin was given However UTI persists. He doesn't have temperature. Now problem is that suddennly pottasium has risen from 4 to 6 and also creat from 3.2 to 4.5. His BUN is 37. He is also taking tab moxcent 2 daily and tab cilacar od for BP. Are these ACE blockers and could these be reasons for K increase.
Posted Tue, 8 May 2012 in Kidney Conditions
Answered by Dr. Avinash Ignatius 7 hours later
Thanks for your query.
Given your father's age, a creatinine level of 1.5 is high. It is extremely likely that he had an underlying chronic kidney disease in November itself. The contrast studies and UTI) could have possibly worsened his kidney function.
There will be fluctuations in his creatinine depending on his diet, sugar levels and control of blood pressure.
The two drugs that you have mentioned are not Angiotensin converting enzyme inhibitors. However, other factors that could have been possibly contributing to his high potassium levels could include fruits, juices, dry fruits, low sodium salt etc.
He may also benefit from a long term low dose (3 to 6 months) suppressive course of antibiotics for recurrent UTI. I would suggest you talk to his treating physician about the same.
I hope I have answered your query. I shall be available for follow up queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor